MAUDE Adverse Event Report: TRINITY BIOTECH USA CAPTIA¿ SYPHILIS (T. PALLIDUM) IGG; EIA

TRINITY BIOTECH USA CAPTIA¿ SYPHILIS (T. PALLIDUM) IGG; EIA
Catalog Number 25029
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Bio-rad technical support was contacted on (b)(6) 2018 by a bio-rad account manager on behalf of the customer at cerritos reference lab.The customer had a question as to how they should be reporting results for captia¿ (b)(6).The customer had switched from rpr testing to captia¿ (b)(6) igg testing during the third week of (b)(6) 2018, and the customer was reporting the captia¿ syphilis (t.Pallidum) igg results out as rpr results.Bio-rad technical support informed the customer that they have been reporting out the results incorrectly, and provided the information as to how the results should be reported.As part of the incident investigation bio-rad technical support discovered that the customer was running captia¿ (b)(6) igg for tests that were ordered as rpr, and that the tests were reported as rpr.The customer reported that they have sent a letter out informing all of their clinics of the situation, and that the customer will take corrective action to resolve the incident.This incident is user error as the customer did not perform the test that was ordered by the physician, and the customer reported out results incorrectly.Because results were reported out incorrectly there is potential for harm to the patient due to delayed treatment or misdiagnosis.

Brand Name
CAPTIA¿ SYPHILIS (T. PALLIDUM) IGG
Common Device Name
EIA
Manufacturer (Section D)
TRINITY BIOTECH USA
2823 girts road
jamestown NY 14701
MDR Report Key7626067
Report Number3022521-2018-00003
Device Sequence Number18883252
Product Code LIP
UDI-Device Identifier05391516744829
UDI-Public05391516744829
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K001525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number25029
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2018
Initial Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;